Alert archive / Nevada / Wind Advisories in 2013

Wind Advisory 15, NWS Elko, NV

September 16, 2013Nye County, White Pine County, Nevada

NWS Elko, NV issued this wind advisory at Sep 16, 2013, 1:03 PM PDT for Nye County, White Pine County, Nevada. It took effect at Sep 17, 2013, 11:00 AM PDT. It was in force for 10 hr.

The area

The counties it named.

The facts

Issued
Sep 16, 2013, 1:03 PM PDT (20:03 UTC)
In effect from
Sep 17, 2013, 11:00 AM PDT
Expired
Sep 17, 2013, 9:00 PM PDT
In force
10 hr
Issued by
NWS Elko, NV

Counties Nye County, NV, White Pine County, NV

The radar

The Elko radar (KLRX), 242 km from the middle of the area, began a volume at 20:02 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Reno, NV (KREV), launched 12:00Z, 8.1 hours before the alert went out and 235 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Reno, NV at 12:00Z on 2013-09-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Reno, NV at 12:00Z on 2013-09-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 50 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2813 m above ground
0-6 km bulk shear
35 kt
0-1 km storm-relative helicity
50 m²/s²
0-3 km storm-relative helicity
224 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

379 
WWUS75 KLKN 162003
NPWLKN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ELKO NV
103 PM PDT MON SEP 16 2013



NVZ035-040-041-171415-
/O.NEW.KLKN.WI.Y.0015.130917T1800Z-130918T0400Z/
WHITE PINE COUNTY-NORTHWESTERN NYE COUNTY-NORTHEASTERN NYE COUNTY-
INCLUDING THE FOLLOWING LOCATIONS...ELY...MCGILL...CONNORS PASS...
GREAT BASIN NATIONAL PARK...TONOPAH...ROUND MOUNTAIN...
DUCKWATER...CURRANT SUMMIT
103 PM PDT MON SEP 16 2013

...WIND ADVISORY IN EFFECT FROM 11 AM TO 9 PM PDT TUESDAY...

THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A WIND ADVISORY...
WHICH IS IN EFFECT FROM 11 AM TO 9 PM PDT TUESDAY. 



* WINDS...SOUTHWEST 20 TO 30 MPH WITH GUSTS UP TO 50 MPH.

* TIMING...FROM 11 AM TO 9 PM PDT TUESDAY.

* LOCATIONS INCLUDE: TONOPAH...ROUND MOUNTAIN...DUCKWATER... 
  CURRANT SUMMIT...ELY...MCGILL...CONNORS PASS...GREAT BASIN 
  NATIONAL PARK. 

* IMPACTS...BLOWING DUST. ADDITIONALLY...WINDS THIS STRONG CAN
  MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
  USE EXTRA CAUTION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS
IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

&&

$$

SZATANEK
3 follow-up statements
976 
WWUS75 KLKN 170911
NPWLKN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ELKO NV
211 AM PDT TUE SEP 17 2013

NVZ035-040-041-180315-
/O.CON.KLKN.WI.Y.0015.130917T1800Z-130918T0400Z/
WHITE PINE COUNTY-NORTHWESTERN NYE COUNTY-NORTHEASTERN NYE COUNTY-
INCLUDING THE FOLLOWING LOCATIONS...ELY...MCGILL...CONNORS PASS...
GREAT BASIN NATIONAL PARK...TONOPAH...ROUND MOUNTAIN...
DUCKWATER...CURRANT SUMMIT
211 AM PDT TUE SEP 17 2013

...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO
9 PM PDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 9 PM
PDT THIS EVENING. 

* WINDS...SOUTHWEST 20 TO 30 MPH WITH GUSTS UP TO 50 MPH.

* TIMING...FROM 11 AM TO 9 PM PDT TUESDAY.

* LOCATIONS INCLUDE: TONOPAH...ROUND MOUNTAIN...DUCKWATER... 
  CURRANT SUMMIT...ELY...MCGILL...CONNORS PASS...GREAT BASIN 
  NATIONAL PARK.

* IMPACTS...BLOWING DUST. ADDITIONALLY...WINDS THIS STRONG CAN 
  MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE 
  VEHICLES. USE EXTRA CAUTION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS
IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

&&

$$

RLC
472 
WWUS75 KLKN 172103
NPWLKN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ELKO NV
203 PM PDT TUE SEP 17 2013

NVZ035-040-041-180400-
/O.CON.KLKN.WI.Y.0015.000000T0000Z-130918T0400Z/
WHITE PINE COUNTY-NORTHWESTERN NYE COUNTY-NORTHEASTERN NYE COUNTY-
INCLUDING THE FOLLOWING LOCATIONS...ELY...MCGILL...CONNORS PASS...
GREAT BASIN NATIONAL PARK...TONOPAH...ROUND MOUNTAIN...
DUCKWATER...CURRANT SUMMIT
203 PM PDT TUE SEP 17 2013

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING. 

* WINDS...SOUTHWEST 20 TO 30 MPH WITH GUSTS UP TO 50 MPH.

* TIMING...UNTIL 9 PM PDT TUESDAY.

* LOCATIONS INCLUDE: TONOPAH...ROUND MOUNTAIN...DUCKWATER... 
  CURRANT SUMMIT...ELY...MCGILL...CONNORS PASS...GREAT BASIN 
  NATIONAL PARK.

* IMPACTS...BLOWING DUST. ADDITIONALLY...WINDS THIS STRONG CAN
  MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS
IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

&&

$$

SZATANEK
958 
WWUS75 KLKN 180349
NPWLKN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ELKO NV
849 PM PDT TUE SEP 17 2013


NVZ035-040-041-180500-
/O.EXP.KLKN.WI.Y.0015.000000T0000Z-130918T0400Z/
WHITE PINE COUNTY-NORTHWESTERN NYE COUNTY-NORTHEASTERN NYE COUNTY-
INCLUDING THE FOLLOWING LOCATIONS...ELY...MCGILL...CONNORS PASS...
GREAT BASIN NATIONAL PARK...TONOPAH...ROUND MOUNTAIN...
DUCKWATER...CURRANT SUMMIT
849 PM PDT TUE SEP 17 2013

...WIND ADVISORY WILL EXPIRE AT 9 PM PDT THIS EVENING...


A FEW SPOTS MAY STILL SEE GUSTY WINDS THROUGH MIDNIGHT BUT OVERALL
CONDITIONS WILL BE MUCH LESS WINDY. THE WIND ADVISORY IS EXPIRED.


$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Elko, NV wrote its last area forecast discussion before this wind advisory went out at Sep 16, 10:02 AM PDT, 3 hours 1 minute earlier.

Area forecast discussion, Sep 16, 10:02 AM PDT, 3 hours 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ELKO NV
1002 AM PDT MON SEP 16 2013

.SYNOPSIS...A DRY PATTERN IS ON DECK FOR THIS WEEK. EXPECTING A
WIND EVENT OVER CENTRAL NEVADA ON TUESDAY. THURSDAY MORNING
WILL BE VERY COLD ESSPECIALLY OVER ELKO COUNTY...WHERE THE
TEMPERATURES WILL DIP BELOW FREEZING.

&&

.UPDATE...A FRONT IS MOVING INTO THE WESTERN US AND
STRONG WINDS ARE ANTICIPATED TOMORROW. EXPECTING A MAJOR WIND
EVENT OVER PORTIONS OF CENTRAL AND NORTHERN NV. THE UPDATE IS FOR
THE ISSUANCE OF THE FIRE WEATHER WATCH OVER CENTRAL NEVADA.

&&

.PREV DISCUSSION... /ISSUED AT 247 AM /

SYNOPSIS...DRY PATTERN SETTING UP THIS WEEK...THE ONLY EXCEPTION
WILL BE SOME ISOLATED THUNDERSTORMS ACROSS EXTREME NORTHERN NEVADA
NEAR THE OREGON AND IDAHO BORDERS TUESDAY AFTERNOON AND EVENING.
COOLER MORE FALL LIKE CONDITIONS WILL ARRIVE ON WEDNESDAY WITH
HIGHS IN THE 70S AND MUCH COOLER MORNINGS BY THURSDAY WITH LOWS IN
THE 30S EXPECTED. A BRIEF WARM UP BY THE END OF THE WEEK BEFORE
ANOTHER COLD FRONT COOLS THE AREA BY NEXT WEEKEND.

SHORT TERM...TODAY THROUGH TUESDAY. DRY AND STABLE CONDITIONS
TODAY SO NO CONVECTION EXPECTED AS SOUTHWESTERLY DOMINATES THE
GREAT BASIN. ONLY WEATHER TO SPEAK OF WILL BE BREEZY WINDS ACROSS
CENTRAL NEVADA. TUESDAY WINDS WILL INCREASE ACROSS MUCH OF THE
AREA ESPECIALLY THROUGH CENTRAL AND EASTERN NEVADA AHEAD OF A COLD
FRONT AS THE PRESSURE GRADIENT TIGHTENS. WINDS WILL APPROACH
ADVISORY LEVELS ACROSS NORTHERN NYE...WHITE PINE AND PORTIONS OF
EUREKA AND ELKO COUNTIES. THUNDERSTORMS ARE EXPECTED TO DEVELOP
NEAR THE OREGON AND IDAHO BORDER AS MOISTURE INCREASES AND LI'S
APPROACH -1.

LONG TERM...TUESDAY NIGHT THROUGH NEXT SUNDAY. MAIN STORY FOR
THE LONG TERM WILL BE THE TROUGH/COLD FRONTAL PASSAGE TUESDAY NIGHT
INTO WEDNESDAY. SHOWERS SHOULD BE ENDING ACROSS NORTHERN NEVADA
WEDNESDAY MORNING WITH DRY CONDITIONS PREVAILING. AFTERNOON HIGHS
ARE EXPECTED TO BE ON THE COOL SIDE WITH MANY LOCALES SEEING
TEMPERATURES IN THE UPPER 60S TO LOW 70S IN THE VALLEYS. DRY AIR
OVER THE FORECAST AREA...ALONG WITH GOOD RADIATIONAL COOLING...COULD
HELP BRING THE TEMPERATURES DOWN INTO THE LOW TO MID 30S. THE
POPULATED AND COOLER PLACES IN ELKO...WHITE PINE...AND LANDER/EUREKA
COUNTIES MAY NEED HEADLINED FROST/FREEZE PRODUCTS FOR THURSDAY
MORNING AND THIS WILL NEED TO BE WATCHED. ON THURSDAY A SHORTWAVE
RIDGE AXIS IS PROGGED TO PASS ACROSS NORTHERN NEVADA FOR THE
AFTERNOON...HELPING TO BUMP UP THE AFTERNOON HIGHS A BIT OVER
WEDNESDAY. WINDS ARE EXPECTED TO BE LIGHT. THE RIDGE WILL BE
SHORT-LIVED...MOVING EAST DURING THE OVERNIGHT PERIOD. UPPER LEVEL
STORM SYSTEM IS ANTICIPATED TO BE OFF THE PACIFIC NORTHWEST COAST
FRIDAY. TEMPERATURES IN THE AFTERNOON SHOULD BE WARM OUT AHEAD OF
THE SYSTEM...WITH SURFACE WINDS INCREASING TO BREEZY TO WINDY.
ISOLATED SHOWERS ARE POSSIBLE WELL INTO THE NORTHWEST PORTION OF THE
FORECAST AREA. BY SATURDAY AND SUNDAY...THE STORM SYSTEM SHOULD BE
OFF THE COAST OF THE UNTIED STATES...WITH MODELS DEPICTING VARIOUS
TIMING AND POSITION SOLUTIONS. HAVE WENT WITH AN AREA OF ISOLATED
SHOWERS IN HUMBOLDT...WESTERN LANDER...AND WESTERN ELKO COUNTIES.
BUT WILL WAIT FOR BETTER RUN-TO-RUN CONSISTENCY TO PUT ANYTHING MORE
INTO THE GRIDS THAT FAR OUT. TEMPERATURES LOOK LIKE THEY WILL BE AT
OR BELOW NORMAL FOR THIS TIME OF YEAR.

AVIATION...VFR CONDITIONS EXPECTED THROUGH THE NEXT 24 HOURS. WINDS
AT KTPH AND KELY TO INCREASE LATE MORNING AND AFTERNOON OUT AHEAD OF
NEXT STORM SYSTEM WITH HIGHEST GUSTS AROUND 30-35 KNOTS.

FIRE WEATHER...BREEZY WINDS ACROSS CENTRAL NEVADA TODAY HOWEVER
HUMIDITIES WILL STAY ABOVE CRITICAL LEVELS. TUESDAY GUSTY WINDS
ACROSS ALL FIRE ZONES...HOWEVER THE ONLY AREAS THAT MAY REACH
CRITICAL HUMIDITY LEVELS WILL BE FIRE ZONES 457 AND 454 WITH THE
BEST CHANCE IN FIRE ZONE 457. ISOLATED THUNDERSTORMS EXPECTED
TUESDAY AFTERNOON AND EVENING ACROSS FAR NORTHERN NEVADA NEAR THE
OREGON AND IDAHO BORDERS.

&&

.LKN WATCHES/WARNINGS/ADVISORIES...
FIRE WEATHER WATCH FROM TUESDAY MORNING THROUGH TUESDAY EVENING
FOR NORTHEASTERN NYE COUNTY...NORTHWESTERN NYE COUNTY...SOUTHERN
LANDER COUNTY AND SOUTHERN EUREKA COUNTY...WHITE PINE COUNTY.

FIRE WEATHER WATCH FROM TUESDAY MORNING THROUGH TUESDAY
AFTERNOON FOR NORTHERN LANDER COUNTY AND NORTHERN EUREKA COUNTY.

&&

97/97

In the hours before

Local storm report, Sep 16, 10:49 AM PDT, 2 hours 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ELKO NV
1049 AM PDT MON SEP 16 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0655 PM     FLASH FLOOD      WINNEMUCCA              40.97N 117.73W
09/04/2013                   HUMBOLDT           NV   NEWSPAPER

            NEWSPAPER RELAYED NUMEROUS REPORTS OF STREET FLOODING AND
            DEBRIS IN MULTIPLE ROADWAYS IN AND AROUND WINNEMUCCA.
            TIME ESTIMATED BASED OFF OF REPORT AND RADAR.

&&

JRM

The office that day

Everything else NWS Elko, NV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 16, 9:29 AM PDTFire Weather WatchLKN4 hr
Sep 16, 1:11 PM PDTRed Flag WarningLKN32 hr

Nearby

Wind Advisories in Nevada, 2013Every wind advisory in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.